Q. Can Escitalopram cause weight gain and excess sweating?

Answered by
Dr. Suresh Kumar G D
and medically reviewed by Dr. Divya Banu M
Published on Aug 27, 2019

Hello doctor,

Are weight gain and increased sweating typical side effects of the medication Escitalopram (Lexapro, Cipralex)?

I am asking because I gained about 6 lbs in three months and I sweat a lot but I must admit that I am a regular alcohol user. About 4 to 5 drinks on the week (evening only, never during the day) and a little more on weekends. I have always been predisposed to sweating but it seems worse since I am taking Lexapro. I was wondering if alcohol can make me sweat in the morning, 8 hours and more after my last drink? Or is it the combination that causes this sweating? And what about my weight that seems to increase easily?

Dr. Suresh Kumar G D

Child Health Paediatrics Psychiatry
#

Hello,

Welcome to icliniq.com.

Escitalopram is an effective antidepressant but as with any other drug, can cause some side-effects. Increased sweating (diaphoresis) is a less common side-effect and can happen with Escitalopram. Some patients experience weight gain as well but as you recognized it is more likely to be due to a combination of factors. Regular alcohol use is a known factor for weight gain. It provided empty calories and you can make unhealthy food choices whilst drinking alcohol. Also, regular alcohol use can make Escitalopram less effective and can worsen emotional problems. In this situation, it will help to cut down on alcohol, eat healthily and exercise regularly.

If problems persist and are affecting your quality of life, kindly discuss with your prescribing doctor.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I am suffering from sweating problem and due to this, flies are around me. Please help.

Query: Hello doctor, I am suffering from a sweating problem. Due to this problem, flies are around me. I am so shamefully in place. I bath every day two times by soap, and I clean my private parts also. But I do not understand why to create this problem. Even if I do less work, like walking sweat problem ...  Read Full »

Does Lexapro take a long time to start working?

Query: Hi doctor, I had recently had several hospital stays for spikes in blood pressure due to years of stress with a sick child. Nothing organically was found. Anxiety might be the key. I was put on 5 mg of Lexapro at night, which made me anxious and gave me insomnia. Then, another doctor gave me Buspa...  Read Full »

What can cause weight gain, sweating and tiredness?

Query: Hi doctor, Recently, I ordered thyrocare test. The test report shows total triiodothyronine (T3) CLIA 117 ng/dL, total thyroxine (T4) CLIA 10.9 µg/dL, thyroid stimulating hormone (TSH) CLIA 9.04 µIU/mL, FT3 - 3.03, FT4 - 1.08 and anti-microsomal antibody (AMA) - 315. My BP is 145/90 mmHg. I have s...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.